IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article

Congestion games revisited

  • Nikolai Kukushkin

    ()

Strategic games are considered where the players derive their utilities from participation in certain 'processes.' Two subclasses consisting exclusively of potential games are singled out. In the first, players choose where to participate, but there is a unique way of participation, the same for all players. In the second, the participation structure is fixed, but each player may have an arbitrary set of strategies. In both cases, the players sum up the intermediate utilities; thus the first class essentially coincides with that of congestion games. The necessity of additivity in either case is proven.

(This abstract was borrowed from another version of this item.)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://hdl.handle.net/10.1007/s00182-007-0090-5
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Springer & Game Theory Society in its journal International Journal of Game Theory.

Volume (Year): 36 (2007)
Issue (Month): 1 (September)
Pages: 57-83

as
in new window

Handle: RePEc:spr:jogath:v:36:y:2007:i:1:p:57-83
Contact details of provider: Web page: http://www.springer.com

Web page: http://www.gametheorysociety.org/about.html

Order Information: Web: http://www.springer.com/economics/economic+theory/journal/182/PS2

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Voorneveld, M. & Norde, H.W., 1997. "A characterisation of ordinal potential games," Other publications TiSEM b7112a05-1878-4d36-beb3-f, Tilburg University, School of Economics and Management.
  2. Kukushkin Nikolai S., 1994. "A Condition for the Existence of a Nash Equilibrium in Games with Public and Private Objectives," Games and Economic Behavior, Elsevier, vol. 7(2), pages 177-192, September.
  3. Monderer, Dov & Shapley, Lloyd S., 1996. "Potential Games," Games and Economic Behavior, Elsevier, vol. 14(1), pages 124-143, May.
  4. Milchtaich, Igal, 1996. "Congestion Games with Player-Specific Payoff Functions," Games and Economic Behavior, Elsevier, vol. 13(1), pages 111-124, March.
  5. Voorneveld, M. & Borm, P.E.M. & van Megen, F.J.C. & Tijs, S.H. & Facchini, G., 1999. "Congestion games and potentials reconsidered," Other publications TiSEM a2b8c559-8a5b-4a4a-8205-9, Tilburg University, School of Economics and Management.
  6. Bogomolnaia, Anna & Jackson, Matthew O., 2002. "The Stability of Hedonic Coalition Structures," Games and Economic Behavior, Elsevier, vol. 38(2), pages 201-230, February.
  7. Holzman, Ron & Law-Yone, Nissan, 1997. "Strong Equilibrium in Congestion Games," Games and Economic Behavior, Elsevier, vol. 21(1-2), pages 85-101, October.
  8. Hollard, Guillaume, 2000. "On the existence of a pure strategy Nash equilibrium in group formation games," Economics Letters, Elsevier, vol. 66(3), pages 283-287, March.
  9. Konishi, Hideo & Le Breton, Michel & Weber, Shlomo, 1997. "Pure Strategy Nash Equilibrium in a Group Formation Game with Positive Externalities," Games and Economic Behavior, Elsevier, vol. 21(1-2), pages 161-182, October.
  10. repec:fth:tilbur:9998 is not listed on IDEAS
  11. Kukushkin, Nikolai S., 1997. "An existence result for coalition-proof equilibrium," Economics Letters, Elsevier, vol. 57(3), pages 269-273, December.
  12. Konishi, Hideo & Le Breton, Michel & Weber, Shlomo, 1997. "Equilibria in a Model with Partial Rivalry," Journal of Economic Theory, Elsevier, vol. 72(1), pages 225-237, January.
  13. W. M. Gorman, 1968. "The Structure of Utility Functions," Review of Economic Studies, Oxford University Press, vol. 35(4), pages 367-390.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:spr:jogath:v:36:y:2007:i:1:p:57-83. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)

or (Rebekah McClure)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.